Let f : (sic) -> R be a convex mapping and (sic) a Hilbert space. In this paper we prove the following refinement of Jensen's inequality: E(f vertical bar X is an element of A) >= E(f vertical bar X is an element of B) for every A, B such that E(f vertical bar X is an element of A) >= E(f vertical bar X is an element of B) and B subset of A. Expectation 5 of Hilbert-space-valued random elements are defined by means of the Pettis integrals. Our result generalizes a result of [S. Karlin, A. Novikoff, Generalized convex inequalities, Pacific J. Math. 13 (1963) 1251-1279], who derived it for (sic) = R. The inverse implication is also true if P is an absolutely continuous probability measure. A convexity criterion based on the Jensen-type inequalities follows and we study its asymptotic accuracy when the empirical distribution function based on an n-dimensional sample approximates the unknown distribution function. Some statistical applications are addressed, such as nonparametric estimation and testing for convex regression functions or other functionals. (C) 2008 Elsevier Inc. All rights reserved.

Leorato, S. (2009). A refined Jensen's inequality in Hilbert spaces and empirical approximations. JOURNAL OF MULTIVARIATE ANALYSIS, 100(5), 1044-1060 [10.1016/j.jmva.2008.10.003].

A refined Jensen's inequality in Hilbert spaces and empirical approximations

LEORATO, SAMANTHA
2009-01-01

Abstract

Let f : (sic) -> R be a convex mapping and (sic) a Hilbert space. In this paper we prove the following refinement of Jensen's inequality: E(f vertical bar X is an element of A) >= E(f vertical bar X is an element of B) for every A, B such that E(f vertical bar X is an element of A) >= E(f vertical bar X is an element of B) and B subset of A. Expectation 5 of Hilbert-space-valued random elements are defined by means of the Pettis integrals. Our result generalizes a result of [S. Karlin, A. Novikoff, Generalized convex inequalities, Pacific J. Math. 13 (1963) 1251-1279], who derived it for (sic) = R. The inverse implication is also true if P is an absolutely continuous probability measure. A convexity criterion based on the Jensen-type inequalities follows and we study its asymptotic accuracy when the empirical distribution function based on an n-dimensional sample approximates the unknown distribution function. Some statistical applications are addressed, such as nonparametric estimation and testing for convex regression functions or other functionals. (C) 2008 Elsevier Inc. All rights reserved.
Pubblicato
Rilevanza internazionale
Articolo
Sì, ma tipo non specificato
Settore SECS-P/05 - Econometria
English
Con Impact Factor ISI
Jensen's inequality; supporting hyperplane; empirical measure; convex regression function; linearly ordered classes of sets; Pettis integral
Leorato, S. (2009). A refined Jensen's inequality in Hilbert spaces and empirical approximations. JOURNAL OF MULTIVARIATE ANALYSIS, 100(5), 1044-1060 [10.1016/j.jmva.2008.10.003].
Leorato, S
Articolo su rivista
File in questo prodotto:
File Dimensione Formato  
convex.pdf

accesso aperto

Dimensione 384.26 kB
Formato Adobe PDF
384.26 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2108/37039
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 4
  • ???jsp.display-item.citation.isi??? 4
social impact